MAUDE Adverse Event Report: NUMED, INC. TYSHAK II PTV CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II PTV CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Catheter was received and a visual inspection was performed.The balloon burst was confirmed.It burst circumferentially and all pieces are accounted for.In the report it states that the balloon burst at 3-4 atm.The labeled rbp for this catheter is 2 atm.Over pressurization of the balloon can cause a balloon burst.This device was also being used off label for a bioprosthetic valve.A comparative catheter of the same catalog number was pulled and tested for rbp.The catheter was taken to the labeled rbp of 2 atm with no issues.It was then inflated until failure, which occurred at 3.5 atm.There is a warning in the instructions for use that states - "caution: do not exceed the rbp.An inflation device with pressure gauge is recommended to monitor pressure.Pressure in excess of the rbp can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.".
 
Event or Problem Description
As per the report from bis - "case was a pulmonary artery angioplasty and the balloon ruptured longitudinally in the pulmonary artery.Physician was able to snare and remove the fragmented piece left behind.Patient is fine." on (b)(6) 2017 update - "in an email from the account: an inflation device with pressure gauge was used.The balloon burst at about 3-4 atm.The shaft was not kinked.A 0.025 super stiff guidewire was used.A vida balloon was used to complete the procedure.Regarding the patient anatomy the account noted: yes, it was unusual as the tyshak ii was used on a bioprosthetic valve.".

Brand Name
TYSHAK II PTV CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6771781
Report Number1318694-2017-00021
Device Sequence Number13857022
Product Code LIT
UDI-Device Identifier04046964339257
UDI-Public04046964339257
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2022
Device Model Number105
Device Catalogue NumberPDC532
Device Lot NumberTT-12503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient Weight37